MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; LINER FOR METAL-BACK (UHMWPE) SMALL-R

LIMACORPORATE S.P.A. SMR SHOULDER; LINER FOR METAL-BACK (UHMWPE) SMALL-R
Model Number 1377.50.005
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code Joint Impingement (4834)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation checking the manufacturing charts of the components involved in this event, no pre-existing anomaly has been discovered in the items manufactured with the same lot numbers as the components removed.The components involved in the event were not available to the returned to the manufacturer.However, the picture of the removed baseplate was shared by the complaint source, and it was sent to the manufacturer's medical expert, to ask for his evaluation of the case.Analyzing the picture shared, the medical expert stated that: "we see a severe metallosis and wear of the baseplate due to metal on metal contact.The most frequent reason for this is rotator cuff failure with asymmetric loading of the decentered head on the poly leading to increased asymmetric wear and ultimate failure".In fact, it is visible "on the picture the asymmetric wear of the metal back as prove, that the head was not centered.This is not an implant related issue but probably the natural course of tsa degeneration over time and maybe patient and surgeon specific additional issues (which we can only speculate on based on the limited provided information)." hence, considering that: no pre-existing anomaly has been found out by checking the manufacturing chart of the components involved in the event according to the medical expert evaluation, this is a not an implant related issue but probably the natural course of tsa degeneration over time.We can conclude that the event is not product related.Pms data according to the relevant pms data, the revision rate of the liners belonging to the part codes 1377.50.005-1377.50.010-1377.50.020-1377.50.030 due to wear is around 0,12%.Based on the root cause analysis performed and according to the relevant pms data, no corrective action is required for this specific case.The manufacturer will continue monitoring the market to promptly detect any further similar issue.Note: this is a combined initial-final mdr.
 
Event or Problem Description
Revision surgery performed on (b)(6) 2025, due to baseplate failure.Glenoid liner has worn off and the following components has been removed: smr humeral head ø44 mm (part code 1322.09.440, lot number 1412462, sterilization (b)(4), smr finned humeral body (part code 1350.15.110, lot number 1412708, sterilization (b)(4), smr glenoid peg tt small-r #m (part code 1375.14.652, lot number 1413948, sterilization (b)(4).Smr glenoid baseplate small-r (part code 1375.15.605, lot number 1410615, sterilization (b)(4).Liner f.Met.Back glen.Small-r (part code 1377.50.005, lot number 1406514, sterilization (b)(4).The components were converted to hemi arthroplasty.Previous surgery took place on (b)(6) 2015.The patient is a female, date of birth (b)(6)1961.The event happened in the united states.

Brand Name
SMR SHOULDER
Common Device Name
LINER FOR METAL-BACK (UHMWPE) SMALL-R
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova di san daniele, udine 33038
MDR Report Key21642241
Report Number3008021110-2025-00025
Device Sequence Number7624579
Product Code KWS
UDI-Device Identifier08033390002592
UDI-Public08033390002592
Combination Product (Y/N)N
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1377.50.005
Device Lot Number1406514
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown